MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a mitroflow valve implanted on (b)(6) 2017 and explanted two weeks later on (b)(6) 2017.It was stated that at implantation the valve seemed fine.After w weeks before discharge, there was aortic insufficiency.The patient had a prolonged hospital stay due to decompensation.It was also stated that on the tee the leaflets seemed to be asymmetric and one (right) coronary cusp seemed open.A perimount magna ease valve was implanted instead.
 
Additional Manufacturer Narrative
The results of the document review for the crown prt cna25 ¿ sn (b)(4) confirmed that the device satisfied all material, dimensional and performance standards required for a crown prt valve size 25 at the time of manufacture and release.This included the function test of the valve by quality control in a hydrodynamic tester performed on (b)(6) 2016.The visual inspections performed on the returned prosthesis confirmed the absence of manufacturing defects.The hydrodynamic testing conducted on the returned prosthesis confirmed that the device was showing a normal leaflet kinematics with a regurgitation fraction in compliance with requirement of iso 5840:2015.No malfunction or abnormal kinematics was observed.Based on the performed analysis the reported event cannot be explained by any factor intrinsic in the involved device.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6545852
Report Number3004478276-2017-00075
Device Sequence Number13607161
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)211031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2021
Device Model NumberCNA
Device Catalogue NumberCNA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight85